Next Article in Journal
An Uncommon Tooth Fusion of Mandibular Primary Lateral Incisor with Canine
Previous Article in Journal
Patient Centeredness in Orthognathic Surgery
Open AccessCase Report

Methadone, Metoclopramide and Metronidazole Interaction Causing Torsades de Pointes

1
Department of Internal Medicine, Mayo Clinic, 3500 San Pablo Road S, Jacksonville, FL 32224, USA
2
Department of Internal Medicine, Yale University School of Medicine, New Haven, CT 06510, USA
3
Department of Cardiology, Yale University School of Medicine, New Haven, CT 06510, USA
*
Author to whom correspondence should be addressed.
Clin. Pract. 2021, 11(1), 101-105; https://doi.org/10.3390/clinpract11010015
Received: 4 December 2020 / Revised: 29 January 2021 / Accepted: 4 February 2021 / Published: 7 February 2021
There are several classes of medications that can cause prolongation of the corrected QT (QTc) interval and potentially Torsades de Pointes (TdP). Most of these medications are commonly used in the emergency department, and interaction between these medications increases the risk of this iatrogenic complication. We describe a patient on methadone therapy who developed TdP after she received metoclopramide and metronidazole. Interaction between different classes of medications can increase the risk of QTc prolongation and TdP. Awareness of this condition and its risk factors need continuous reinforcement among all hospital personnel to reduce the risk of this life-threatening complication. View Full-Text
Keywords: QT prolongation; Torsades de Pointes; metoclopramide; metronidazole; methadone; drug-induced Torsades de Pointes QT prolongation; Torsades de Pointes; metoclopramide; metronidazole; methadone; drug-induced Torsades de Pointes
Show Figures

Figure 1

MDPI and ACS Style

Gnanapandithan, K.; Karthik, N.; Gerber, J. Methadone, Metoclopramide and Metronidazole Interaction Causing Torsades de Pointes. Clin. Pract. 2021, 11, 101-105. https://doi.org/10.3390/clinpract11010015

AMA Style

Gnanapandithan K, Karthik N, Gerber J. Methadone, Metoclopramide and Metronidazole Interaction Causing Torsades de Pointes. Clinics and Practice. 2021; 11(1):101-105. https://doi.org/10.3390/clinpract11010015

Chicago/Turabian Style

Gnanapandithan, Karthik; Karthik, Nishrutha; Gerber, Jaime. 2021. "Methadone, Metoclopramide and Metronidazole Interaction Causing Torsades de Pointes" Clin. Pract. 11, no. 1: 101-105. https://doi.org/10.3390/clinpract11010015

Find Other Styles

Article Access Map by Country/Region

1
Back to TopTop